Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 83, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2012, 4:43 PM EDT for 4 counties in Rhode Island. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 4:43 PM EDT (20:43 UTC)
- Expired
- Aug 10, 2012, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:00 PM EDT | TSTM WND DMG | Warwick, RI | WIRES DOWN |
| Aug 10, 5:12 PM EDT | TSTM WND DMG | West Warwick, RI | LARGE TREE DOWN ON DOGWOOD DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:31 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS51 KBOX 102043
SVRBOX
RIC001-003-005-009-102145-
/O.NEW.KBOX.SV.W.0083.120810T2043Z-120810T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BRISTOL COUNTY IN RHODE ISLAND...
EASTERN KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
WESTERN NEWPORT COUNTY IN RHODE ISLAND...
NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
* UNTIL 545 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH KINGSTOWN...OR NEAR
SOUTH KINGSTOWN...AND WAS MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...JAMESTOWN...EAST
GREENWICH...WEST WARWICK AND PORTSMOUTH.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REMAIN CALM...BUT TAKE
COVER NOW. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS.
&&
LAT...LON 4149 7141 4147 7141 4145 7143 4152 7164
4172 7156 4172 7137 4171 7135 4167 7137
4163 7130 4160 7129 4163 7128 4165 7131
4168 7131 4162 7121 4151 7133 4152 7135
4150 7133 4151 7135 4144 7140
TIME...MOT...LOC 2042Z 209DEG 30KT 4152 7150
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:10 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 10, 4:10 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT FRI AUG 10 2012
.SYNOPSIS...
UPPER LEVEL LOW GRADUALLY EJECTS OUT OF THE GREAT LAKES REGION
INTO THE SAINT LAWRENCE VALLEY. CONSEQUENTIALLY...A PERIOD OF
SHOWERS AND THUNDERSTORMS WITHIN A TROPICAL AIRMASS WILL CONTINUE
INTO THE END OF THE WEEK. THUNDERSTORMS MAY CONTAIN EMBEDDED HEAVY
DOWNPOURS POSING A LOCALIZED FLOODING THREAT. SOME STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS.
DRIER AND LESS HUMID AIR RETURNS FOR LATE THIS WEEKEND INTO EARLY
NEXT WEEK. ANOTHER LOW PRESSURE WITH ASSOCIATED WARM AND COLD
FRONTS WILL IMPACT OUR REGION DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
4 PM UPDATE...
TORNADO WATCH 571 IN EFFECT ACROSS E/SE NEW ENGLAND. STRONG SHRTWV
DISTURBANCE ASSOCIATED WITH ROBUST CYCLONIC FLOW IS RESULTING IN
BRIEF SPIN-UPS ALONG THE S SHORELINE OF NEW ENGLAND. ALREADY...
TORNADO WARNINGS HAVE BEEN ISSUED ACROSS LONG ISLAND AND ADJACENT
WATERS AS WSR-88D HAS INDICATED DISCREET ROTATION ALONG THE S
PERIPHERY OF APPROACHING RAIN.
A TRAIN OF THOUGHT IS TO TREAT THE ONSHORE BANDING SIMILAR TO
TROPICAL RAINBANDS COMING ASHORE AHEAD OF A LAND FALLING
HURRICANE. STRONG CYCLONIC FLOW WITHIN THE SYS INTERACTING WITH
FRICTIONAL EFFECTS OF TOPOGRAPHY NETS BRIEF ISOLATED SPIN UPS.
THE ANTICIPATION WITH THE LATEST TORNADO WATCH IS THAT THE E
COASTAL PLAIN WHICH HAS SEEN LITTLE RAIN...BUT REGISTERS TEMPS
INTO THE LOW 80S WITH LOW 70 DWPTS...IS A PRIME ENVIRONMENT OF
INSTABILITY. COUPLED WITH THE LOW-MID LVL STRONG SHEAR ASSOC WITH
ONSHORE SHRTWV DISTURBANCE...AND THERE EXISTS THE POSSIBILITY FOR
BRIEF ISOLATED SPIN-UPS.
THE ACTIVITY SHOULD BE OUT OF THE RGN AROUND 8 PM. FLOODING
THREATS STILL PERSIST AS OUTLINE IN THE 2 PM DISCUSSION BELOW.
PRIOR DISCUSSION...
PRIOR TO...EXPECT IMPINGING LOW-LVL FLOW TO THE REAR OF THE
DISTURBANCE RESULTING IN A WIDESPREAD AREA OF RAIN WITH EMBEDDED
HEAVIER DOWNPOURS AND THUNDERSTORMS. FLASH FLOODING IS STILL A
POSSIBILITY...BUT FEEL THE SEVERITY OF THE STORMS IS LIMITED WITH
BOTH MARGINAL SHEAR /30-40 KT/ AND MID-LVL LAPSE RATES. THERE IS
STILL DECENT INSTABILITY THRU THE RGN...LIKELY TO BE FORCED BY THE
APPROACHING SHRTWV DISTURBANCE...FUELING MOISTURE THRU THE ATMOS
/PWATS ADVERTISED AROUND 2 INCHES DURING THIS TIMEFRAME/. 1-2 INCH
RAINFALL RATES AN HOUR WILL BE PSBL.
AFTER...EXPECTING ACTIVITY TO DIMINISH AS IT HAS DONE SO UPON
EXITING THE MID-ATLANTIC /DOWNWARD MOTION WITH NVA POST SHRTWV/.
NEVERTHELESS...CONTINUED STRONG LOW-LVL FLOW OVRNGT PER DECOUPLED
BOUNDARY LYR COULD RESULT IN CONTINUED ACTIVITY TO THE REAR...
ALBEIT SCT-ISOLATED. MDL FCST GUIDANCE SHIFTS TRAILING ACTIVITY
MAINLY OFFSHORE...AND THIS PATTERN IS SEEN PRESENTLY TAILING THE
MAIN IMPULSE IMPACTING LONG ISLAND. HAVE ADJUSTED TO CHC POPS THRU
THE INTERIOR...LIKELY ALONG THE S COASTLINE OUT ONTO THE CAPE.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
SHRTWV DISTURBANCE EJECTS NWD OUT OF THE RGN. FEEL THE THREAT OF
HEAVY DOWNPOURS AND LOCALIZED FLOODING WILL DIMINISH AFTER 8 PM AS
THE BULK OF THE PRECIP ACROSS CENTRAL NEW ENGLAND LIFTS OUT.
ACTIVITY WILL CONTINUE THRU THE OVRNGT PD ALONG THE S/SE NEW ENGLAND
WHERE WITH BOUNDARY LYR DECOUPLING...LOW-LVL FLOW WILL ENHANCE TO
THE REAR OF THE DEPARTING SHRTWV /SWLY 30-40 KT/ JUST ABOVE THE SFC.
VERY MOIST TROPICAL LOW-MID LVL FLOW WILL ISENTROPICALLY LIFT WITHIN
A RGN OF FAVORABLE HEIGHT FALLS INVIGORATING FURTHER SHOWERS AND
THUNDERSTORMS. WHILE THIS ACTIVITY MAY REMAIN OFFSHORE...WILL KEEP
LIKELY POPS WITH THE SUSPICION OF ACTIVITY REDEVELOPING LATER
TONIGHT. BOTH 10/0Z AND 10/12Z CANADIAN INITIALIZED WELL WITH THE
MORNING ACTIVITY INTO THE MIDDAY-AFTN PD. AM LEANING FAVORABLE
TOWARDS ITS MDL FCST OUTPUT.
THEREFORE...FEEL THE THREAT OF HEAVY DOWNPOURS AND LOCALIZED
FLOODING WILL DIMINISH AFTER 8 PM AS THE BULK OF THE PRECIP ACROSS
CENTRAL NEW ENGLAND LIFTS OUT. CHC TO LIKELY SHOWERS AND
THUNDERSTORMS TO CONTINUALLY IMAPCT S/SE NEW ENGLAND COUPLED WITH
STRONG SLY ONSHORE FLOW WITH PSBL GUSTS OF 20-25 KTS. PWATS
ADVERTISED BY FCST GUIDANCE IS AROUND 2 INCHES FOR THIS TIMEFRAME.
FLOODING IS PSBL FOR COASTAL PLAIN LOCALES.
SHOULD BE A MILD NGT WITH MODEST SFC SLY FLOW AND CONTINUED HIGH
DWPTS IN THE LOW 70S.
SATURDAY...
INTO THE MORNING...ACTIVITY MAY STILL BE ONGOING ALONG S/SE NEW
ENGLAND. ATTENTION FOCUSES ACROSS INTERIOR NEW ENGLAND WHERE A
TROPICAL AIRMASS RESIDES...AND WITH PARTIAL CLEARING...ANTICIPATE
DESTABILIZING OF THE LOCAL ATMOS RESULTING IN THE DEVELOPMENT OF
SCTD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF AN APPROACHING
COLD FRNT. LAPSE RATES ARE MARGINAL /STILL WITHIN THE WARM TONGUE
OF AIR WRAPPING AROUND THE UPR LVL LOW OVER THE ERN GRT LKS...
BETTER COLD AIR AND STEEP LAPSE RATES WILL BE WELL W/.
WITH PWATS ADVERTISED UP TO 2 INCHES...ONCE AGAIN THERE IS THE
THREAT WITH ANY STORMS THAT HEAVY DOWNPOURS WILL OCCUR RESULTING
IN LOCALIZED FLOODING. EXPECT MAX TEMPS INTO THE LOW-MID 80S WITH
MUGGY CONDITIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
* PRECIP COMES TO AN END WITH DRIER AIR MOVING IN SUN
* SHOWERS AND THUNDERSTORMS POSSIBLE MIDWEEK
OVERVIEW...
MODELS ARE IN EXCELLENT AGREEMENT THROUGH THE FIRST PART OF NEXT
WEEK. AFTER ABOUT TUESDAY...THERE STARTS TO BE SOME DISCREPANCIES
IN THE SYNOPTIC SCALE PATTERN BETWEEN THE GFS AND THE ECMWF. SO FOR
THE OVERALL PATTERN...SOUTHWEST FLOW WILL CONTINUE ACROSS SOUTHERN
NEW ENGLAND THROUGH THE FIRST PART OF THE WEEK...WITH THE UPPER LOW
OVER THE GREAT LAKES MOVING INTO NORTHERN ONTARIO. AT THE
SURFACE...LOW PRESSURE MOVES THROUGH SOUTHERN CANADA WITH A COLD
FRONT MOVING THROUGH SOUTHERN NEW ENGLAND ON SUNDAY. THIS IS
FOLLOWED BY WEAK HIGH PRESSURE MONDAY AND TUESDAY. MIDWEEK WE
EITHER STICK WITH THE SW FLOW WITH A NEW UPPER LOW MOVING INTO THE
GREAT LAKES AND THEN OVER SOUTHERN NEW ENGLAND LATER IN THE WEEK PER
THE GFS...OR WE TRANSITION TO A MORE WESTERLY FLOW WITH WEAK UPPER
LEVEL RIDGING PER THE ECMWF.
GIVEN THE TIME FRAME...AND THE SIMILARITIES IN THE SENSIBLE
WEATHER...WILL LIKELY USE A BLEND OF THE TWO MODELS WITH THE
PREVIOUS FORECAST FOR WEDNESDAY THROUGH THE END OF THE FORECAST
PERIOD.
SATURDAY NIGHT AND SUNDAY...SOUTHWEST FLOW CONTINUES OVER THE REGION
WITH THE NEARLY STACKED LOW MOVING NORTHEASTWARD INTO QUEBEC. THIS
WILL LEAD TO PRECIPITATION DIMINISHING FROM WEST TO EAST WITH RAIN
LINGERING ON THE CAPE SUNDAY AFTERNOON AND EVENING. EXPECT MOSTLY
CLOUDY SKIES...GRADUALLY CLEARING FROM WEST TO EAST ON SUNDAY.
TEMPERATURES WILL BE IN THE MID TO UPPER 80S ACROSS MOST OF THE
REGION.
MONDAY AND TUESDAY...THESE SHOULD BE THE QUIETER DAYS OF THE WEEK
WITH HIGH PRESSURE BUILDING INTO THE AREA. MOSTLY SUNNY SKIES
MONDAY AND TEMPERATURES IN THE LOW TO MID 80S. THEN INCREASING
CLOUDS ON TUESDAY WITH TEMPERATURES IN THE MID 80S.
WEDNESDAY THROUGH FRIDAY...AS STATED ABOVE THIS IS THE PERIOD OF
MOST UNCERTAINTY IN THE MODELS. REGARDLESS OF THE DIFFERENCES IN
THE SYNOPTIC LEVEL PATTERN...THE DETAILS ARE REMARKABLY SIMILAR WHEN
IT COMES TO THE SENSIBLE WEATHER. EXPECT SHOWERS AND THUNDERSTORMS
ON WEDNESDAY...WITH EITHER LOW PRESSURE AND A SURFACE TROF OVER THE
AREA PER THE ECMWF OR A MID LEVEL SHORTWAVE MOVING ACROSS THE AREA
PER THE GFS. EXPECT SHOWERS WILL BE MORE DIURNAL THURSDAY AND
FRIDAY...IF THERE IS ANY...WITH MID LEVEL RIDGING MOVING OVER SNE
PER ECMWF AND MID LEVEL SHORTWAVE DEPARTING THE AREA PER THE GFS.
EXPECT THINGS TO CHANGE AS WE GET CLOSER TO THIS TIME PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE.
PREVAILING VFR BUT WITH INCREASING SHRA/TSRA ANTICIPATING TEMPO
MVFR-IFR IMPACTS. TIMED TEMPOS WITH APPROACHING SLUG OF SHRA/TSRA
FROM NJ. HEAVY RA AND GUSTY WINDS PSBL. TO THE REAR...SHRA/TSRA
DISSIPATES BUT EXPECTING LOW CIGS AND PSBL VSBY IMPACTS TO SETTLE
IN...LOW TO MODERATE CONFIDENCE. MODEST WINDS 2 KFT AGL OVRNGT IN
WAKE OF THE SLUG OF RAIN OF 30-40 KTS. OTHERWISE QUIET PD INTO SAT
MIDDAY-AFTN WHEN BY WHICH TIME SHRA/TSRA MAY REDEVELOP ACROSS THE
INTERIOR.
KBOS TAF...MODERATE CONFIDENCE.
SHRA/TSRA INCREASING IN COVERAGE. MVFR-IFR IMPACTS PSBL. FEEL MUCH
OF ACTIVITY DIMINISHING AFTER DUSK...BUT SOMEWHAT UNCERTAIN. NOT
CONFIDENT IN OVRNGT LOW CIGS AND VSBYS...HAS NOT BEEN THE TREND.
KBDL TAF...MODERATE CONFIDENCE.
SHRA/TSRA IMPINGING UPON THE TERMINAL. EXPECTING TEMPO MVFR-IFR
IMPACTS. ACTIVITY IS PLANNED TO END AROUND 21Z. FEEL MVFR CIGS
PSBL TONIGHT.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
SATURDAY NIGHT AND SUNDAY...MODERATE CONFIDENCE. MAINLY VFR WITH
PERIODS OF MVFR/IFR IN FOG AND SHRA/TSRA. CONDITIONS IMPROVE WEST
TO EAST SUNDAY.
MONDAY AND TUESDAY...MODERATE CONFIDENCE. VFR.
WEDNESDAY...LOW TO MODERATE CONFIDENCE. MAINLY VFR WITH PERIODS OF
MVFR CONDITIONS IN SHRA/TSRA.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE. S/SW WINDS WILL GUST UP TO 25 KTS
RESULTING IN SWELL ALONG THE S SHORE AND WAVE HEIGHTS UP TO 9 FT
FOR THE OUTER WATERS. SMALL CRAFT ADV ISSUED ACCORDING. SHOWERS
AND THUNDERSTORMS EXPECTED FOR THE S/SE WATERS...EMBEDDED HEAVY
DOWNPOURS AND LIGHTNING EXPECTED UNTIL AROUND 7 PM. AM NOT
CONFIDENT...YET IT IS PSBL TO SEE LOW CLOUDS AND FOG DEVELOPING
ALONG THE S WATER OVRNGT.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
SATURDAY NIGHT AND SUNDAY...SEAS 5 TO 7 FEET WILL GRADUALLY DIMINISH
THROUGH THE PERIOD. NEARSHORE WINDS WILL NEAR 25 KTS AT TIMES.
SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS...SLOWLY MOVING TO
THE EAST BY SUNDAY NIGHT. PATCHY TO WIDESPREAD DENSE FOG WILL ALSO
BE POSSIBLE SATURDAY AND SUNDAY NIGHT.
MONDAY AND TUESDAY...QUIET BOATING WEATHER EXPECTED WITH SEAS AND
WINDS BELOW SCA CRITERIA.
WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR ANZ255-256.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR ANZ235-237-254.
&&
SYNOPSIS...RLG/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...RLG
AVIATION...RLG/SIPPRELL
MARINE...RLG/SIPPRELLHazardous weather outlook, Aug 10, 4:38 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EDT FRI AUG 10 2012 MAZ002-003-NHZ011-012-015-112045- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 438 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EARLY EVENING. HEAVY DOWNPOURS AND LOCALIZED STREET FLOODING IS POSSIBLE. STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY WHICH MAY CONTAIN HEAVY DOWNPOURS RESULTING IN POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ004>024-026-RIZ001>008-112045- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 438 PM EDT FRI AUG 10 2012 ...TORNADO WATCH 571 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY WHICH MAY CONTAIN HEAVY DOWNPOURS RESULTING IN POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-112045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 438 PM EDT FRI AUG 10 2012 ...TORNADO WATCH 571 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIPPRELL
In the hours before
Local storm report, Aug 10, 2:26 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/10/2012 HAMPDEN MA AMATEUR RADIO
TREE ON HOUSE WITH WIRES DOWN
0108 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
08/10/2012 HARTFORD CT AMATEUR RADIO
SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
CLARK AND RUSSELL ROAD
0130 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/10/2012 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMB DOWN ON MOCKINGBIRD LANE
&&
WASSpecial weather statement, Aug 10, 2:29 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 229 PM EDT FRI AUG 10 2012 MAZ004-012-026-101930- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA- 229 PM EDT FRI AUG 10 2012 AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH. THE THUNDERSTORMS WERE LOCATED NEAR EAST BROOKFIELD AND AUBURN...SOUTHWEST OF WORCESTER...MOVING NORTH AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...EAST BROOKFIELD...SPENCER... LEICESTER...WORCESTER...PAXTON...OAKHAM...HOLDEN...RUTLAND... PRINCETON...HUBBARDSTON...TEMPLETON...WESTMINSTER...GARDNER... FITCHBURG...ASHBURNHAM...WINCHENDON AND ASHBY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4271 7209 4270 7176 4220 7181 4220 7207 WTB
Local storm report, Aug 10, 2:50 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/10/2012 HAMPDEN MA AMATEUR RADIO
TREE ON HOUSE WITH WIRES DOWN
0108 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
08/10/2012 HARTFORD CT AMATEUR RADIO
SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
CLARK AND RUSSELLVILLE ROAD
0130 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/10/2012 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMB DOWN ON MOCKINGBIRD LANE
&&
WASSpecial weather statement, Aug 10, 3:10 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI AUG 10 2012
CTZ003-004-RIZ001>008-102000-
BLOCK ISLAND RI-BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND CT-WASHINGTON
RI-WESTERN KENT RI-WINDHAM CT-
310 PM EDT FRI AUG 10 2012
AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND WIND
GUSTS TO 40 MPH. THE THUNDERSTORMS WERE MOVING NORTH AT 40 MPH.
THEY WERE APPROACHING BLOCK ISLAND AND BLOCK ISLAND SOUND...AND WILL
REACH THE RHODE ISLAND SOUTH COAST BY 330 PM.
* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND...WESTERLY...
CHARLESTOWN...HOPKINTON...SOUTH KINGSTOWN...NARRAGANSETT...
RICHMOND...KINGSTON...COLUMBIA...JAMESTOWN...EXETER...NORTH
KINGSTOWN...WINDHAM...NEWPORT...WILLIMANTIC...SCOTLAND...
PLAINFIELD...COVENTRY...CANTERBURY...WEST GREENWICH...STORRS...
STERLING...MANSFIELD...HAMPTON...CHAPLIN...PRUDENCE ISLAND...EAST
GREENWICH...WILLINGTON...BROOKLYN...WEST WARWICK...WARWICK...
WARREN...SCITUATE...JOHNSTON...FOSTER...CRANSTON...BRISTOL...
BARRINGTON...WOODSTOCK...UNION...PUTNAM...POMFRET...KILLINGLY...
EASTFORD...DANIELSON AND ASHFORD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4116 7162 4124 7158 4134 7164 4130 7189
4142 7180 4163 7180 4166 7217 4171 7224
4165 7231 4203 7228 4180 7136 4172 7124
4146 7129 4144 7140 4149 7141 4135 7148
4135 7164 4122 7155 4115 7155 4114 7156
WTBLocal storm report, Aug 10, 3:33 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/10/2012 HAMPDEN MA AMATEUR RADIO
TREE ON HOUSE WITH WIRES DOWN
0108 PM TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
08/10/2012 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
CLARK AND RUSSELLVILLE ROAD
0130 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/10/2012 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMB DOWN ON MOCKINGBIRD LANE
&&
WASLocal storm report, Aug 10, 4:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
08/10/2012 HAMPDEN MA AMATEUR RADIO
TREE ON HOUSE WITH WIRES DOWN
0108 PM TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
08/10/2012 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
CLARK AND RUSSELLVILLE ROAD
0130 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/10/2012 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMB DOWN ON MOCKINGBIRD LANE
0404 PM LIGHTNING FOXBORO 42.06N 71.25W
08/10/2012 NORFOLK MA AMATEUR RADIO
*** 1 INJ *** LIGHTING STRIKE TO HOME ON MECHANIC AND
HOPE STREET
&&
WASThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:10 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport, Washington | 50 min |
| Aug 10, 3:36 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 2 hr |
| Aug 10, 3:41 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 19 min |
| Aug 10, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 36 min |
| Aug 10, 4:56 PM EDT | Flash Flood Warning | BOX | Kent, Providence, Washington | 2 hr |
| Aug 10, 4:57 PM EDT | Flash Flood Warning | BOX | Kent, Providence, Washington | 2 hr |
| Aug 10, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Newport | 59 min |
| Aug 10, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Providence | 27 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.